Alert archive / South Carolina / River Flood Warnings in 2022
River Flood Warning 15, NWS Wilmington, NC
NWS Wilmington, NC issued this river flood warning at Aug 21, 2022, 10:30 AM EDT for Darlington County, Florence County, South Carolina. It took effect at Aug 22, 2022, 5:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2022, 10:30 AM EDT (14:30 UTC)
- In effect from
- Aug 22, 2022, 5:00 AM EDT
- Expired
- Aug 22, 2022, 10:19 AM EDT
- In force
- 5 hr
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Darlington County, SC, Florence County, SC
The radar
The Columbia radar (KCAE), 121 km from the middle of the area, began a volume at 14:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black Creek (SC) near Quinby (BCRS1). The gauge peaked at 8.92 ft at Aug 21, 2022, 4:00 PM EDT.
- Action stage
- 7 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02130980, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this river flood warning went out at Aug 21, 9:53 AM EDT, 37 minutes earlier.
Area forecast discussion, Aug 21, 9:53 AM EDT, 37 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 953 AM EDT Sun Aug 21 2022 .SYNOPSIS... A slow moving front will bring unsettled weather for much of the upcoming week as it approaches the area Monday and Tuesday and stalls near the coast during the middle portion of this week. Expect rain chances each day and below-normal temperatures into the weekend. && .UPDATE... As of 950 AM...The mid-morning update included increasing pops along the far southern coastal areas where t-storms straddling the coast have been moving toward the NNE. 1200 UTC CHS RAOB shows high PWATs along with decent instability - thus the trends for increasing rain chances during day remains plausible. && .NEAR TERM /THROUGH TONIGHT/... Weak diffuse boundary over the area this morning, with light winds and low dewpoint depressions leading to some patchy fog. A return to wet weather later today, courtesy of an approaching mid-level trough with several spokes of energy rotating around it, acting in conjunction with increasing deep-layer moisture. Likely PoPs midday over western areas transition to the east during the aftn, with a chance of thunder as well, although severe weather is not anticipated. Activity should be fairly progressive in its movement, but locally heavy downpours could cause some flooding issues if they track over typical flood prone spots. The chance of rain will continue into the nighttime hours as well, as upr-level support remains present without any drop in moisture aloft or in low levels. Temps today a touch below normal...highs in the mid 80s most areas. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... A front will approach the area late Sunday into Monday. Showers and storms will increase ahead of the front becoming widespread during the late morning and afternoon. Dense cloud cover and precip will keep temperatures in the upper 70s to low 80s on Monday afternoon. Instability remains unimpressive, but low- level shear may allow for a marginal severe weather threat late Monday. Front continues to push eastward late Monday into Tuesday morning allowing for some nicer weather to infiltrate the area by sunrise Tuesday. As the boundary pushes offshore, most the area will remain dry, but shower chances will remain along the coast. Cooler on Tuesday with cloud cover keeping highs in the low to mid 80s inland, lower 80s along the coast. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... Mid level trough over the eastern US will make little to no progress on Wednesday with the surface frontal boundary near the immediate coast. Expect another unsettled day on Wednesday with storms along the coast, perhaps staying dry inland. Temperatures below normal as clouds and precip in the area keep the area overcast through much of the day. The upper level trough will begin to lift through the end of the week, but what's left of the the surface boundary will linger in the area through the weekend. Weak shortwave energy will be the main forcing mechanism as it moves northward from origins in the Gulf of Mexico. Uncertainty remains high as predicting the exact path and intensity of the weak open waves in long-range model is difficult and is highly inconsistent from run to run. From a probabilistic perspective, spread among 24-hour QPF ensemble members increases significantly after Thursday. A small portion of models keeps the area dry outside of diurnal summer convection, but some continue the onslaught of Gulf moisture. What is clear is that the focus of any rain chances will be along the immediate coast with a lower chance along the I-95 corridor, even lower westward. Temperatures remain slightly below normal through the period with high pressure over the northeastern US and the potential for overcast skies. Highs may rebound later in the week if we return to a more summertime pattern. && .AVIATION /14Z SUNDAY THROUGH THURSDAY/... Mainly VFR to start off the 12Z TAF period, with TEMPO MVFR CIGs at KCRE/KMYR. The main focus today being an increasing chance for showers and tstms at all TAF sites, which could lead to periodic IFR/MVFR conditions. Current calm winds will remain relatively light out of the south today. Extended Outlook...Brief MVFR/IFR conditions are possible in scattered showers and thunderstorms through the middle of this week. && .MARINE... Through Tonight... Sub-SCA conditions continue through tonight with a weak stalled frontal boundary weakening over the area and rain moving in from the west associated with an upr-level trough. South winds of 10-15 kt transition to the SW tonight at similar speeds. Seas still steady at only 1-2 ft, which includes a weak ESE 8 second swell component. Monday Night through Thursday... Southerly flow increases ahead of an approaching cold front and into Tuesday as the front moves offshore. The boundary will stall in the region through mid-week and bring persistent southerly winds around 10-15 knots and continued rain chances. Seas 2-3 feet late Monday and Tuesday. Front pushes just offshore on Wednesday and winds weaken significantly as winds become variable in direction and around 10 knots. Seas around 2 feet by late week. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && SYNOPSIS...ILM UPDATE...SRP NEAR TERM...MAS SHORT TERM...21 LONG TERM...21 AVIATION...SRP/MAS MARINE...MAS/21
Hazardous weather outlook, Aug 21, 3:28 AM EDT, 7 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 328 AM EDT Sun Aug 21 2022 AMZ250-252-254-256-NCZ087-096-099-105>110-SCZ017-023-024-032-033-039- 054>056-058-059-220730- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm-Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Coastal Horry-Inland Georgetown-Coastal Georgetown- Central Horry-Northern Horry- 328 AM EDT Sun Aug 21 2022 This Hazardous Weather Outlook is for the adjacent Coastal Waters, southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 21, 9:43 AM EDT, 47 minutes before
Special Weather Statement
National Weather Service Wilmington NC
943 AM EDT Sun Aug 21 2022
SCZ056-211415-
Coastal Georgetown SC-
943 AM EDT Sun Aug 21 2022
...A strong thunderstorm will impact portions of southeastern
Georgetown County through 1015 AM EDT...
At 941 AM EDT, Doppler radar was tracking a strong thunderstorm
capable of producing a waterspout over Yawkey South Island and
Winyah Bay, moving northeast at 15 mph.
HAZARD...Waterspouts and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous waters. Gusty winds could knock down tree limbs
and blow around unsecured objects.
Locations impacted include...
DeBordieu Colony, Yawkey South Island and Winyah Bay Entrance.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3314 7927 3314 7928 3315 7932 3315 7935
3317 7938 3342 7920 3340 7914 3338 7915
3325 7918 3320 7917 3316 7920 3314 7924
3312 7925 3312 7927
TIME...MOT...LOC 1341Z 216DEG 27KT 3320 7920
WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
IGBThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 9:02 AM EDT | Special Marine Warning | ILM | 58 min | |
| Aug 21, 9:57 AM EDT | Special Marine Warning | ILM | 93 min | |
| Aug 21, 11:36 AM EDT | Special Marine Warning | ILM | 24 min | |
| Aug 21, 1:40 PM EDT | Special Marine Warning | ILM | 50 min | |
| Aug 21, 2:02 PM EDT | Special Weather Statement | ILM | Pender | 43 min |
| Aug 21, 2:04 PM EDT | Special Weather Statement | ILM | Bladen | 41 min |
| Aug 21, 3:05 PM EDT | Special Weather Statement | ILM | Pender | 25 min |
| Aug 21, 3:11 PM EDT | Severe Thunderstorm Warning | ILM | Pender | 25 min |
| Aug 21, 3:18 PM EDT | Special Weather Statement | ILM | Columbus | 27 min |
| Aug 21, 3:51 PM EDT | Special Weather Statement | ILM | Columbus | 24 min |
| Aug 21, 4:00 PM EDT | Areal Flood Advisory | ILM | Pender | 110 min |
| Aug 21, 5:04 PM EDT | Areal Flood Advisory | ILM | Columbus | 95 min |
| Aug 21, 9:43 AM EDT | Special Weather Statement | ILM | Georgetown | 32 min |
| Aug 21, 2:24 PM EDT | Special Weather Statement | ILM | Georgetown | 36 min |
| Aug 21, 3:11 PM EDT | Areal Flood Advisory | ILM | Georgetown | 115 min |
| Aug 21, 3:20 PM EDT | Special Weather Statement | ILM | Horry | 25 min |
Nearby
River Flood Warnings in South Carolina, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.